MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ INTEGRATED SAFETY CATHETER SYSTEM, REMOVABLE PRN ADAPTER; INTERVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ INTEGRATED SAFETY CATHETER SYSTEM, REMOVABLE PRN ADAPTER; INTERVASCULAR CATHETER
Catalog Number 383335
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the nurse found blood leaking at the e-tubing site, near the prn root using the bd saf-t-intima¿ integrated safety catheter system, removable prn adapter.Found during use.No reports of serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: device returned to manufacture: yes.
 
Event or Problem Description
It was reported that the nurse found blood leaking at the e-tubing site, near the prn root using the bd saf-t-intima integrated safety catheter system, removable prn adapter.Found during use.No reports of serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Investigation summary: a device history report for lot number 6180743 was reviewed, no related abnormalities were found.Material number 383335 for lot 6180743 was manufactured on 07/06/2016.According to the sampling plan applied for product performance, this lot was accepted and released.Additionally both a photo and sample were provided to aid our quality engineer in their investigation.These samples displayed the reported failure mode, investigators noted that the device was subjected to leakage testing which produced a leak in the extension tubing near the adapter.Further investigation by way of microscope revealed a small puncture mark in the extension tubing.Based on the dimensions of the hole the most likely cause is that the tubing was punctured by the cannula of the device, however, this conclusion cannot be verified.This type of damage is not related to the manufacturing process, the cannula is covered with a needle cover during the fabrication of the device, to eliminate the occurrence of this type of defect.No capa was opened since this issue could not be confirmed as manufacturing related.Bd will continue to track and trend for this issue.
 
Event or Problem Description

Brand Name
BD SAF-T-INTIMA¿ INTEGRATED SAFETY CATHETER SYSTEM, REMOVABLE PRN ADAPTER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7602215
Report Number9610847-2018-00185
Device Sequence Number1590243
Product Code FOZ
UDI-Device Identifier00382903833351
UDI-Public00382903833351
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date07/31/2020
Device Catalogue Number383335
Device Lot Number6180743
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
05/25/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/17/2018
09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;